MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Catalog Number RSS901
Medical Device Problem Code Split (2537)
Health Effect - Clinical Codes Blood Loss (2597); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/04/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The production lot number is unknown, therefore only the di portion of the udi number is provided.The actual device has not been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted when the investigation is complete, but no later than 30 days from the date that this report was sent.For this reason code was used in the conclusions.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that the sheath split during a case.
 
Additional Manufacturer Narrative
This report is being submitted as follow up number 1 to provide retention sample evaluations as well as provide updated information received from the user facility as well as the patient.Initially it was reported that the event date was (b)(6) 2016, this is incorrect.The event took place in (b)(6) and the exact date was not known.The actual device was not available to be returned to the manufacturing facility for evaluation.Therefore, the investigation was based upon evaluation of user facility information and retention samples from three recent lots.Visual examination revealed no defects.Functional testing confirmed the samples met manufacturing specification.The production lot number was not provided by the user facility, which prevented a meaningful review of applicable quality records.There is no evidence that this event was related to a device defect or malfunction.An exact cause of the reported event cannot be definitively determined based on the available information.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
Additional information provided on 12/7/2016 confirmed the following: the user facility reported that this was a clean sheath break; approximately 1/4 of sheath tip broke off; the tip was surgically removed by an interventional radiologist; and the patient's condition was stable.The patient called on 12/2/2016 and stated the following: the procedure was done in (b)(6); the tip of the pinnacle broke off and traveled to the pulmonary artery; it had to be surgically removed; and the patient called customer care and reported having difficulty breathing.The information provided by the patient was confirmed to be related to this report on 12/7/2016.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key6149072
Report Number1118880-2016-00268
Device Sequence Number13672334
Product Code DYB
UDI-Device Identifier00389701007281
UDI-Public00389701007281
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRSS901
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/06/2016
Supplement Report FDA Received Date01/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1